Alert archive / New Mexico / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 1, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Mar 21, 2003, 4:35 PM MST for Curry County, Quay County, New Mexico. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 21, 2003, 4:35 PM MST (23:35 UTC)
- Expired
- Mar 21, 2003, 5:15 PM MST
- In force
- 40 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
Counties Curry County, NM, Quay County, NM
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.6 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 748 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
135 WUUS55 KABQ 212335 SVRABQ NMC009-037-220015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 434 PM MST FRI MAR 21 2003 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL CURRY COUNTY IN EAST CENTRAL NEW MEXICO SOUTH CENTRAL QUAY COUNTY IN EAST CENTRAL NEW MEXICO * UNTIL 515 PM MST * AT 431 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES WEST OF GRADY...OR ABOUT 28 MILES SOUTHEAST OF TUCUMCARI...MOVING EAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE... 4 MILES WEST OF GRADY...7 MILES SOUTH OF WHEATLAND AT 515 PM MST SEVERE STORMS PRODUCE DAMAGING WINDS OF AT LEAST 60 MPH AND LARGE HAIL. MOVE INDOORS AND AVOID WINDOWS. LAT...LON 3492 10356 3475 10360 3470 10336 3490 10331
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 21, 2:53 PM MST, 1 hour 42 minutes earlier.
Area forecast discussion, Mar 21, 2:53 PM MST, 1 hour 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 253 PM MST FRI MAR 21 2003 CONVECTION HAS INCREASED THIS AFTERNOON AS ANTICIPATED UNDER UPPER LOW. NOT SURPRISINGLY SNOW LEVELS HAVE RISEN THROUGHOUT THE DAY...BUT SHOULD DROP A BIT TONIGHT...BUT BULK OF ACCUM SNOW STILL TO BE ABOVE 7500 FT. BEST CHANCES FOR PCPN LOOKS TO BE IN THE SANGRES...ADJACENT HIGHLANDS AND EASTERN PLAINS. WITH SNOW LEVELS FAIRLY HIGH WILL GO WITH SNOW ADVSY SANGRES AND NE HIGHLANDS ABOVE 7500...BUT CANCEL FARTHER SOUTH WHERE UPSLOPE IS LESS DEVELOPED OR LIKELY. MEANWHILE SHOWERS AND FEW TSTSM WILL CONTINUE ACROSS THE EASTERN PLAINS...WITH FEW GUSTS AND SMALL HAIL PSBL. PCPN COULD CHANGE TO SNOW BEFORE ENDING NE...BUT DO NOT THINK IT WILL BE COLD ENOUGH FOR MUCH ACCUM TO OCCUR SO NO HEADLINES THERE. DO EXPECT AREAS OF FOG AFTER PCPN ENDS LATE TONIGHT INTO EARLY MORNING...WITH FOG IN RIO GRANDE VALLEY ALSO PSBL. CLEARING SKIES OUT WEST SHOULD LEAD TO COOLEST TEMPS IN THE AREA...BUT SINCE LITTLE OR NO PCPN FELL THERE...WILL NOT ADD ANY FOG. SYSTEM EXITS LEAVING A DRY WEEKEND. TEMPS WILL GAIN SOME SAT AND EVEN MORE SUNDAY. NEXT SYSTEM STILL ON TRACK FOR MON/TUE AND SHOULD AFFECT NRN PART OF STATE THE MOST. SNOW LEVELS COULD BE A LITTLE LOWER WITH THAT SYSTEM...BUT DYNAMIC NOT AS GREAT...SO NO STATEMENTS FOR THIS SYSTEM. MUCH MORE IMPRESSIVE SYSTEM STILL INDICATED TOWARD THE END OF THE WEEK...ALTHOUGH NOW DELAYED FROM THU TO FRI. BECAUSE OF THIS HAD TO ADJUST TEMPS UP ON THU. ABQ BU 034/062 037/069 039 19200 SAF BU 028/058 032/064 034 19500 TCC EU 035/061 038/074 039 19610 .ABQ...SNOW ADVISORY ABOVE 7500 FT TONIGHT NMZ004-005. DROZD
Hazardous weather outlook, Mar 21, 11:00 AM MST, 5 hours 35 minutes before
NMZ001>021-026-221300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1100 AM MST FRI MAR 21 2003 ...SNOW ADVISORY TODAY NORTHWEST MOUNTAINS ABOVE 7500 FEET... ...SNOW ADVISORY TODAY INTO TONIGHT SANGRE DE CRISTO AND SANDIA/MANZANO MOUNTAINS ABOVE 7500 FEET...NORTHEAST AND CENTRAL HIGHLANDS ABOVE 7000 FEET... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AN UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE ACROSS NEW MEXICO THIS AFTERNOON INTO TONIGHT AND CONTINUE TO PRODUCE SCATTERED TO NUMEROUS SHOWERS AND HIGHER ELEVATION SNOWS. THROUGH TONIGHT SCATTERED SNOW ACCUMULATIONS OF 4 TO 6 INCHES MAY STILL FALL ACROSS THE SANGRE DE CRISTO AND SANDIA/MANZANO MOUNTAINS AND THE ADJACENT HIGHLANDS TO THE EAST. MOST OF THESE ACCUMULATIONS WILL OCCUR LATE THIS AFTERNOON AND EARLY TONIGHT AS SNOW SHOWER COVERAGE INCREASES. IN ADDITION...THUNDERSTORM DEVELOPMENT IS A GOOD BET THIS AFTERNOON AND THIS EVENING...MAINLY SOUTH OF INTERSTATE 40. SOME OF THE STRONGER STORMS COULD PRODUCE SMALL HAIL AND WIND GUSTS OF 40 TO 50 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. KD
In the hours before
Special weather statement, Mar 21, 12:20 PM MST, 4 hours 15 minutes before
NMZ011-012-018-212030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1220 PM MST FRI MAR 21 2003 ...STRONG THUNDERSTORMS DEVELOPING OVER THE CENTRAL HIGH PLAINS AND GUADALUPE AND DE BACA COUNTIES... SEVERAL CLUSTERS OF THUNDERSTORMS ARE DEVELOPING OVER THE ESTANCIA VALLEY FROM SOUTH OF HIGHWAY I 40 NEAR MORIARTY TO MOUNTAINAIR. THESE STORMS WILL BE CAPABLE OF PRODUCING HAIL UP TO ONE HALF INCH...HEAVY RAIN AND A POSSIBLE SHORT LIVED FUNNEL CLOUDS WHICH COULD PRODUCING STRONG AND ERRATIC WINDS. A SLOW MOVEMENT TOWARDS THE EAST IS EXPECTED. OTHER THUNDERSTORMS ARE NOTED OVER NORTHWEST DE BACA AND GUADALUPE COUNTIES. THESE TWO WILL BE CAPABLE OF PRODUCING SMALL HAIL...GUSTY WINDS AND HEAVY RAIN. MOVEMENT OF THESE STORMS IS NORTHEAST AT 10 TO 15 MPH. ANY DAMAGE REPORTS OR WEATHER INFORMATION CAN BE CALLED INTO THE NATIONAL WEATHER SERVICE ALBUQUERQUE OFFICE AT 1-888-386-7637. GB
Nearby
Severe Thunderstorm Warnings in New Mexico, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.